Both anecdotally and also based on the research i’ve been performing. I hypothesize that the problems of Finasteride originate from disruption of bile acid metabolism and an unfortunate combination of other issues that sets the body into a vicious cycle. In the link below i discuss about Chronic fatigue syndrome but i also believe that PFS, Post-accutane, post-lyme disease treatment syndromes are all related.
If this were the case wouldn’t we have a lot of symptoms as someone who’s had their gallbladder removed?
Things are not that simple according to this theory. We are looking at any issue that can affect liver / bile acid metabolism. This means that we have to look at Wilson’s disease, hemochromatosis, cholestasis (you need a test named “total bile acids” for this). Some people may have gallstones which is also an issue. Unfortunately there are many things that can affect liver function negatively and at the same time have no problems seen in SGOT / SGPT, γ-GT liver panel tests.
The best way to assess liver function is through liver biopsy from multiple sites (…!) , which of course may also have complications. Next best test is a Fibroscan.
I believe that no PFS study has ever performed these tests, if you happen to know otherwise please let me know.
I will be contacting PFS researchers shortly.